MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 15CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035424150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned.
 
Event or Problem Description
It was reported that during procedure, the subject coil was inserted into the catheter; however, the coil got stuck near the microcatheter hub.The physician removed the coil and when tried to advance the coil for the second time through the microcatheter, resistance was encountered.The coil was removed and broken coil was observed.Another coil was used to complete the procedure.No patient consequences reported due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, visual, dimensional and functional testing could not be performed.Based on the additional information provided, the patient¿s anatomy was described as extremely tortuous which is likely to have contributed to the reported events.It is also possible that the main coil encountered difficulty in the form of friction when advanced through the introducer sheath and hub of the microcatheter and later broke due to some procedural factors encountered during use.While there are many potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause and because the product was not returned for analysis, an assignable cause of undeterminable was assigned to the as reported issues 'nv ¿ main coil difficulty inserting ', 'nv ¿ coil introducer sheath friction', 'nv ¿ coil in catheter friction' and 'nv ¿ coil broken/fractured '.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 4MM X 15CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7641160
Report Number3008881809-2018-00284
Device Sequence Number16619264
Product Code HCG
UDI-Device Identifier04546540675941
UDI-Public04546540675941
Combination Product (Y/N)N
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberM0035424150
Device Lot Number20178173
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer07/09/2018
Initial Report FDA Received Date06/27/2018
Supplement Report FDA Received Date08/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); SL-10 MICROCATHETER (STRYKER)